My wife gave me a lot of chocolate for Valentine’s Day. That way, she eats some too.
I pigged out on it and have had diarrhea for three days. The Carcinoid Syndrome has a number of well known symptoms:
- Flushing, turning red and feeling hot
- Abdominal pain that comes and goes
- Heart palpitations
- Low blood pressure
and in my case:
- Night sweats
- Chills in the evening
- Itchy, crawly skin that starts at the scalp and works down the whole body (this was accompanied by flushing once).
I have the diarrhea and slight abdominal pain from time to time.
The syndrome and especially diarrhea occurs for many different reasons:
- hard exercise
- extreme heat (hot tub, etc.)
- foods and drugs whose name in “ine” (but not all of them)
- other dietary reasons
Things that end in “ine” includes epinephrine which is used in many anesthetic and drug preparations, caffine and chocolate (contains theobromine.)
So, is three days diarrhea and abdominal discomfort worth the chocolate high? I’ll get back to you on that.